Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sbjj0701

Does Accutane Work For Everyone?

hello!

i've been on accutane for nearly 5 months now and i feel like my skin isn't improving as much as it should be. My doctor recently increased my dosage because he felt the same way so maybe that'll help. I have one month left and I'm still getting my usual breakouts AND i'm breaking out in places where I never used to. Also my body acne (mostly my chest) makes me the most self conscious and I just feel like the accutane is making it worse....

anyway, i only have one month left and I just hope my acne is taken care of by then, but if it doesn't i'll be devastated.

Has anyone else experienced this? And should I be worried about it not making much of a difference yet? I just need some advice, or some words of encouragement.

thank you.

Share this post


Link to post
Share on other sites

Many people still break out in month 5. You may need longer than a six month course. If you're on a lower dosage for your weight a longer term course might be safe, provided you are not experiencing excessive side effects. Talk with your doctor about your dosing option or even about extending the course IF you have experienced any improvement at all.

A lot of times the back and chest take longer to clear than the face and can be pretty darn stubborn, even with Accutane.

Share this post


Link to post
Share on other sites

Been on it for 8 months now! Clear for 2 motnsh but since 1 month acne came back and Right now I got an awful spot on my nose and only got 10 accuatne days to go, guess it wont help me much

Share this post


Link to post
Share on other sites
Many people still break out in month 5. You may need longer than a six month course. If you're on a lower dosage for your weight a longer term course might be safe, provided you are not experiencing excessive side effects. Talk with your doctor about your dosing option or even about extending the course IF you have experienced any improvement at all.

A lot of times the back and chest take longer to clear than the face and can be pretty darn stubborn, even with Accutane.

Thanks for the encouragement....I was wondering though, how long are most people on accutane? is 6 months the general treatment length or does it just differ depending on the person? I will definitely be talking to my doctor about staying on it longer if it doesn't improve. My side effects have not been bad at all. I guess we shall see!

Share this post


Link to post
Share on other sites

I see the last post was in March so I'm wondering how is Accutane treating you all now (or did at the end of your course)? I'm in a similar boat at the moment. I'm in my 6th month of treatment. I've improved from where I started but I am still cycling through breakouts and clearing up. My dermatologist is cutting me off of Accutane at the end of my 7th month. How many people were still breaking out at the end of their course? I'm worried that I will still be breaking out after I end my treatment. It's very discouraging that I've been suffering through Accutane for 6 months now and am still breaking out.

-Scott

Share this post


Link to post
Share on other sites

Hey bud,

I am currently on my 8th month of 60mg a day. It was supposed to be over at the 5th month but due to having actives on my face still my derm carried on. I am finishing my course in 2 weeks.

I have been clear for about a month now. I am just left with loads of marks and dryness that is killing me now and I am counting the days till I finish. I am happy about finishing but terrified of the acne coming back. Reading some posts on here about acne returning after just a month is worrying me beyond belief.

You are not on your own. I was really down around the 5th month not seeing a big difference, but it has turned around now. Just want these damn red marks and dryness that is burning to go away!

Good luck and hang in there

Danny

Share this post


Link to post
Share on other sites

I took Accutane for 4 months and I am very pleased with the way it worked, its helped a lot. Many people say it is barely noticeable now. Even though I drank a few times on Accutane, it did not seem to affect my liver after 2 or 3 blood tests. Everyone's experience will obviously be different but if I were you, I would try it, you really have nothing to lose. The only side effects I got were a few rashes on my arms and I got pretty tired. You will never know unless you try, so you might as well just give it a shot. Try and take it with the Differen XP Gel because that really helped insanely

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×